MAUDE Adverse Event Report: SYNTHES GMBH 3.5/4.5 VA PROX FEM HOOK PL/LRG/291/LT/S; PLATE, FIXATION, BONE

SYNTHES GMBH 3.5/4.5 VA PROX FEM HOOK PL/LRG/291/LT/S; PLATE, FIXATION, BONE
Model Number 02.221.091S
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in the (b)(6) as follows: it was reported that a ppfx plate is broken.The patient had their revision surgery today.Unk - screws:(part# unknown; lot# unknown; quantity: unknown).This complaint involves one (1) device 3.5/4.5 va prox fem hook pl/lrg/291/lt/s.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is a j&j employee.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported, the patient had the primary fixation in (b)(6) 2021.The plate failed and the patient was revised on (b)(6), 2022 to a ppfx plate.That plate failed and the patient underwent another revision procedure to a long stem hip replacement on (b)(6), 2022.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a photo investigation was completed: visual analysis of the provided photo revealed that a system construction is visible at the femur left with signs of bone fracture and the plate was observed broken.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5/4.5 VA PROX FEM HOOK PL/LRG/291/LT/S
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14205479
Report Number8030965-2022-02681
Device Sequence Number16604652
Product Code HRS
UDI-Device Identifier10886982275967
UDI-Public(01)10886982275967
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K210205
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.221.091S
Device Catalogue Number02.221.091S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer05/16/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE: CERCLAGE WIRE.; UNK - SCREWS.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight75 KG